Alert archive / California / Wind Advisories in 2010
Wind Advisory 25, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 29, 2010, 3:44 AM PDT for Riverside County, San Bernardino County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2010, 3:44 AM PDT (10:44 UTC)
- Expired
- May 29, 2010, 1:04 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS76 KSGX 291044 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 344 AM PDT SAT MAY 29 2010 ...GUSTY OFFSHORE WINDS BELOW PASSES AND CANYONS... .NORTH FLOW ALOFT BEHIND A DEPARTING TROUGH OF LOW PRESSURE AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF OFFSHORE FLOW THROUGH EARLY AFTERNOON WITH STRONGEST WINDS BELOW THE CAJON PASS. CAZ048-292100- /O.NEW.KSGX.WI.Y.0025.100529T1044Z-100529T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 344 AM PDT SAT MAY 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: THROUGH EARLY AFTERNOON. * WINDS: AREAS OF NORTH WINDS 15 TO 25 MPH BELOW PASSES AND CANYONS WITH GUSTS TO 40 MPH WITH STRONGEST WINDS BELOW THE CAJON PASS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
1 follow-up statement
164 WWUS76 KSGX 292004 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 104 PM PDT SAT MAY 29 2010 CAZ048-292115- /O.CAN.KSGX.WI.Y.0025.000000T0000Z-100529T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 104 PM PDT SAT MAY 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 28, 8:30 PM PDT, 7 hours 14 minutes earlier.
Area forecast discussion, May 28, 8:30 PM PDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PDT FRI MAY 28 2010 .SYNOPSIS...HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING MUCH WARMER WEATHER SATURDAY AND SUNDAY. A WEAK TROUGH WILL BRING MINOR COOLING AND A DEEPER MARINE LAYER MONDAY THROUGH WEDNESDAY. A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST NEXT THURSDAY THROUGH SATURDAY BRINGING WARM...DRY WEATHER NEXT WEEKEND. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. THE GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WILL GRADUALLY DECREASE OVERNIGHT AS THE TROUGH AXIS PASSES EAST. THE WINDS WILL SHIFT TO THE NORTHEAST SATURDAY MORNING AS SURFACE HIGH PRESSURE BUILDS OVER THE GREAT BASIN. THIS OFFSHORE PATTERN WILL USHER IN A WARMER...DRIER AIRMASS...AND ALSO SQUASH THE MARINE LAYER DEPTH TO AROUND 1000 FEET. AS A RESULT...TEMPERATURES WILL BE 10 TO 15 DEGREES HIGHER SATURDAY THAN THEY WERE TODAY. THE EXCEPTION WILL BE NEAR THE COAST WHERE A SHALLOW MARINE LAYER AND AFTERNOON SEA BREEZES WILL MODERATE THE WARMING. THE OFFSHORE WINDS WILL BE STRONGEST ON SATURDAY...BUT THE LACK OF STRONG UPPER LEVEL WIND SUPPORT OR A SIGNIFICANT THERMAL GRADIENT WILL PREVENT WINDS FROM REACHING ADVISORY LEVELS. EXPECT MODERATELY STRONG WINDS AT TIMES FROM 20 TO 30 MPH THROUGH THE WIND PRONE MOUNTAIN PASSES AND CANYONS. THE DRY WARM OFFSHORE WINDS WILL FILTER INTO THE VALLEYS AND PRODUCE SEVERAL HOURS OF LOW AFTERNOON RH'S IN THE EASTERN VALLEYS...FOOTHILLS AND MOUNTAINS. THIS WILL BRIEFLY INCREASE THE FIRE WEATHER HAZARD FOR A FEW HOURS SATURDAY AND SUNDAY AFTERNOONS. ON MONDAY THE RIDGE BREAKS DOWN AND THE ONSHORE COMPONENT INCREASES AHEAD OF WEAK TROUGHING ALONG THE WEST COAST. MONDAY THROUGH WEDNESDAY WILL BE SLIGHTLY COOLER WITH A DEEPER MARINE LAYER AND GUSTY AFTERNOON WINDS IN THE MTNS AND DESERTS. .LONG TERM (THURSDAY THROUGH SUNDAY)...SUMMERLIKE WEATHER ARRIVES LATE NEXT WEEK AS A BROAD UPPER HIGH SETTLES OVER THE SOUTHEAST. 5H CLIMB TO 596 DM SATURDAY AND SUNDAY WHEN TEMPERATURES WILL CLIMB WELL ABOVE AVERAGE FOR EARLY JUNE. && .AVIATION... 290300Z...MARINE LAYER WILL LOWER TONIGHT TO AROUND 1500 TO 2K FT. NOT EXPECTING MUCH IF ANY STRATUS TONIGHT OR SATURDAY. LOCAL SCATTERED STRATUS WITH BASES AROUND 1K TO 1500 FT MSL MAY SHOW UP IN THE COASTAL AREAS LATE TONIGHT...OTHERWISE MOSTLY CLEAR SKIES EXPECTED THROUGH SATURDAY. WEAK TO MODERATE OFFSHORE FLOW WILL DEVELOP TONIGHT. LOCAL GUSTY NORTH TO NORTHEAST WINDS INLAND AND OVER THE MOUNTAINS EXPECTED SATURDAY MORNING WITH LOCAL WINDS UP TO AROUND 25 KT MAINLY THROUGH AND BELOW PASSES AND CANYONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MOEDE AVIATION/MARINE...WHITLOW
Hazardous weather outlook, May 28, 4:15 PM PDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 415 PM PDT FRI MAY 28 2010 CAZ042-043-048-050-055>058-060>062-PZZ750-775-291200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 415 PM PDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT HIGH RIP CURRENT THREAT AT THE ORANGE COUNTY BEACHES. SMALL CRAFT ADVISORY FOR THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...WARM DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD. NORTHEAST WINDS FROM 15 TO 25 MPH IN THE MOUNTAINS WILL GUST AS HIGH AS 35 MPH THROUGH THE PASSES. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.